MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE RATCHET DRIVER; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. BIOSURE RATCHET DRIVER; ACCESSORIES,ARTHROSCOPIC
Catalog Number 72201888
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during an acl procedure, the biosure screwdriver tip broke when it was being placed.The procedure was completed with non-significant surgical delay using a back-up device.No further complications were reported.
 
Event or Problem Description
It was reported that during an acl procedure, the biosure screwdriver tip broke when it was being placed.All the broken pieces were removed from the patient.The procedure was completed with non-significant surgical delay using a back-up device through the same bone hole.No further complications were reported.
 
Additional Manufacturer Narrative
H10:internal complaint reference: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
The reported device was not returned to the designated complaint unit for independent evaluation.However, an image evaluation was performed and found that the device is broken into two pieces.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause of the reported event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, or an inadvertent impact event inconsistent with normal use.Based on this investigation, the need for corrective action is not indicated.

Brand Name
BIOSURE RATCHET DRIVER
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19901872
Report Number1219602-2024-01648
Device Sequence Number6869855
Product Code NBH
UDI-Device Identifier03596010615442
UDI-Public03596010615442
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72201888
Device Lot NumberUKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2024
Supplement Date Received by Manufacturer09/09/2024
09/27/2024
Initial Report FDA Received Date08/03/2024
Supplement Report FDA Received Date09/11/2024
09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale